Advertisement

Mathematical Notes

, Volume 105, Issue 1–2, pp 280–284 | Cite as

An Extension of Calabi’s Correspondence between the Solutions of Two Bernstein Problems to More General Elliptic Nonlinear Equations

  • José A. S. PelegrínEmail author
  • Alfonso RomeroEmail author
  • Rafael. M. RubioEmail author
Article

Abstract

A new correspondence between the solutions of theminimal surface equation in a certain 3-dimensional Riemannian warped product and the solutions of the maximal surface equation in a 3-dimensional standard static space-time is given. This widely extends the classical duality between minimal graphs in 3-dimensional Euclidean space and maximal graphs in 3-dimensional Lorentz–Minkowski space-time. We highlight the fact that this correspondence can be restricted to the respective classes of entire solutions. As an application, a Calabi–Bernstein-type result for certain static standard space-times is proved.

Keywords

minimal surface equation maximal surface equation Riemannian warped product manifold standard static space-time 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. Calabi, “Examples of Bernstein problems for some nonlinear equations,” Proc. Sympos. Pure Math. 15, 223–230 (1970).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    L. J. Alías and B. Palmer, “A duality result between the minimal surface equation and the maximal surface equation,” An. Acad. Bras. Cienc. 73, 161–164 (2001).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    A. L. Albujer and L. J. Alías, “Calabi–Bernstein results and parabolicity of maximal surfaces in Lorentzian product spaces,” Recend trends in Lorentzian geometry, 49–85, Springer Proc. Math. Stat. 26, 2013.Google Scholar
  4. 4.
    O. Kobayashi, “Maximal surfaces in the 3–dimensional Lorentz–Minkowski space L3,” Tokyo J. Math. 6, 297–309 (1983).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    L. V. McNertey, One–parameter families of surfaces with constant curvature in Lorentz 3–space Ph. D. thesis, Brown University, USA, 1980.Google Scholar
  6. 6.
    F. J. M. Estudillo and A. Romero, “Generalized maximal surfaces in Lorentz–Minkowski space L3,” Math. Proc. Cambridge 111, 515–524 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    H. Arau´ jo and M. L. Leite, “How many maximal surfaces do correspond to one minimal surface?,” Math. Proc. Cambridge Philos. Soc. 146, 165–175 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    A. L. Albujer and L. J. Alías, “Calabi–Bernstein results for maximal surfaces in Lorentzian product spaces,” J. Geom. Phys. 59, 620–631 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    H. Lee, “Extensions of the duality between minimal surfaces and maximal surfaces,” Geom. Dedicata 151, 373–386 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    H. Lee, “Maximal surfaces in Lorentzian Heisenberg space,” Differential Geom. Appl. 29, 73–84 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    H. Lee, “Minimal surface systems, maximal surface systems and special Lagrangian equations,” Trans. Amer. Math. Soc. 365, 3775–3797 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    B. O’Neill, Semi–Riemannian Geometry with applications to Relativity (Academic Press, 1983).zbMATHGoogle Scholar
  13. 13.
    A. Romero and R. M. Rubio, “Bernstein–type Theorems in aRiemannianManifold with an Irrotational Killing Vector Field,” Mediterr. J. Math. 13, 1285–1290 (2016).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Departamento de Geometría y TopologíaUniversidad de GranadaGranadaSpain
  2. 2.Departamento de Matemáticas, Campus de RabanalesUniversidad de CórdobaCórdobaSpain

Personalised recommendations